Alert archive / Louisiana / Wind Advisories in 2018
Wind Advisory 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Nov 8, 2018, 9:05 PM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Nov 9, 2018, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2018, 9:05 PM CST (03:05 UTC)
- In effect from
- Nov 9, 2018, 12:00 PM CST
- Expired
- Nov 10, 2018, 4:22 AM CST
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
283 WWUS74 KLCH 090305 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 905 PM CST Thu Nov 8 2018 ...Strong and gusty north winds expected on Friday... .High pressure building into north Texas late tonight into Friday will tighten the pressure gradient across the northwest Gulf and draw cold air south into the region. As a result, strong and gusty north winds are expected to begin over Southeast Texas and Southern Louisiana coastal counties and parishes Friday afternoon into Saturday morning. LAZ052>055-073-074-TXZ215-091400- /O.NEW.KLCH.WI.Y.0012.181109T1800Z-181110T1800Z/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 905 PM CST Thu Nov 8 2018 ...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON CST SATURDAY... The National Weather Service in Lake Charles has issued a Wind Advisory, which is in effect from noon Friday to noon CST Saturday. * TIMING...Noon Friday to Noon Saturday. * WINDS...North to northeast 20 to 25 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
344 WWUS74 KLCH 091008 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 408 AM CST Fri Nov 9 2018 ...Strong and gusty north winds expected this afternoon into Saturday... .High pressure building into north Texas late tonight into Friday will tighten the pressure gradient across the northwest Gulf and draw cold air south into the region. As a result, strong and gusty north winds are expected to begin over Southeast Texas and Southern Louisiana coastal counties and parishes this afternoon and continue through Saturday morning. LAZ052>055-073-074-TXZ215-091815- /O.CON.KLCH.WI.Y.0012.181109T1800Z-181110T1800Z/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 408 AM CST Fri Nov 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST SATURDAY... * TIMING...Noon Friday to Noon Saturday. * WINDS...North to northeast 20 to 25 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
400 WWUS74 KLCH 092135 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 335 PM CST Fri Nov 9 2018 ...Strong and gusty north winds expected through Saturday... .High pressure building into north Texas late tonight into Friday will tighten the pressure gradient across the northwest Gulf and draw cold air south into the region. As a result, strong and gusty north winds are expected to begin over Southeast Texas and Southern Louisiana coastal counties and parishes this evening and continue through Saturday morning. LAZ052>055-073-074-TXZ215-101100- /O.CON.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 335 PM CST Fri Nov 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * TIMING...This Evening through Noon Saturday. * WINDS...North to northeast 20 to 25 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
367 WWUS74 KLCH 100250 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 850 PM CST Fri Nov 9 2018 ...Strong and gusty north winds expected through Saturday... .Strong and gusty north winds will continue over the Southeast Texas and Southern Louisiana coastal counties and parishes this evening and continue through Saturday morning. LAZ052>055-073-074-TXZ215-101400- /O.CON.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 850 PM CST Fri Nov 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * TIMING...This Evening through Noon Saturday. * WINDS...North to northeast 20 to 25 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 20 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
490 WWUS74 KLCH 101022 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 422 AM CST Sat Nov 10 2018 .Winds are continuing to relax. LAZ052>055-073-074-TXZ215-101130- /O.CAN.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/ Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson- Including the cities of Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, and Sea Rim State Park 422 AM CST Sat Nov 10 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lake Charles has cancelled the Wind Advisory. A few strong gusts are still possible early this morning across Vermilion, Iberia and St. Mary Parishes. However strong sustained winds have subsided. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:23 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 8, 5:23 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
523 PM CST Thu Nov 8 2018
.AVIATION...Most locations are IFR late this afternoon, however
LIFR conditions are expected later tonight into Friday as ceilings
lower and rain moves in. Winds will N to NE through the period and
become gusty Friday as another front moves through.
&&
.PREV DISCUSSION... /issued 439 PM CST Thu Nov 8 2018/
DISCUSSION...
Upper trof digging into the Central CONUS progged to strengthen
the baroclinic zone currently draped across the region later
tonight, with this frontogenetic forcing amid a still moist
atmosphere atop the shallow cool airmass resulting in widespread
showers and isolated thunderstorms. Some of this could begin to
creep into NW zones this evening, but the bulk of the activity is
expected to begin spreading into the area after midnight and on
into FRI morning. PCPN will begin to wind down and exit to the SE
tomorrow afternoon, with most of the rain expected to be over with
by evening.
Along with the expected rainfall, a much colder airmass will be
drawn southward into the region, with little in the way of a
diurnal rise from morning lows generally in the lower 60s north
and upper 60s south.
Dry and cold expected FRI night into SAT as a reinforcing high
drops into the Plains, then heads EWD toward the OH River Valley.
Rain chances increase again SAT night into SUN as a shearing out
shortwave ejects east across the SRN Plains. Good rain chances
continue SUN night into MON as a deep upper trof digs into the
CENT/ERN CONUS. A strong cold front is expected late MON into TUE,
which will finally dry us out and appears increasingly likely to
yield our first freezing temperatures WED morning.
13
MARINE...
A cold front will remain nearly stationary over the
coastal waters this evening with light east to northeast winds
prevailing. High pressure building into Southern Plains will
finally drive the front out of the area overnight into Friday
morning, with a strong and gusty offshore flow developing. The
Gale Watch was left as is for now, with these conditions likely
not ensuing until the afternoon. With winds increasing by morning,
however, did go ahead and hoist a SCY for the coastal lakes and
bays, and a lead in small craft advisory for the Gulf
waters. Elevated offshore flow will continue through the weekend
as a reinforcing high traverses Eastern U.S., with offshore flow
becoming strong again early next week as a robust surface high
drops into the Plains. Scattered to numerous showers and
thunderstorms are possible through the early next week.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 51 55 40 51 / 90 90 10 10
LCH 58 60 46 54 / 60 90 10 10
LFT 59 59 45 55 / 40 90 20 10
BPT 58 59 46 55 / 70 90 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Friday afternoon through Saturday morning for
GMZ450-452-455-470-472-475.
Small Craft Advisory from 9 AM to noon CST Friday for GMZ455-475.
Small Craft Advisory from 6 AM to noon CST Friday for GMZ450-452-
470-472.
Small Craft Advisory from 6 AM Friday to 6 AM CST Saturday for
GMZ430-432.
Small Craft Advisory from 9 AM Friday to 6 AM CST Saturday for
GMZ435.
&&
AVIATION...05Hazardous weather outlook, Nov 8, 4:57 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 457 PM CST Thu Nov 8 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 092300- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 457 PM CST Thu Nov 8 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Widespread showers and isolated thunderstorms will begin to spread into the area from the northwest tonight. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread showers and isolated thunderstorms will continue Friday morning, gradually decreasing in coverage and intensity and ending from northwest to southeast through the afternoon and evening. No severe thunderstorms are expected. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning Saturday night into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday which will be accompanied by widespread showers. Severe weather is not expected with either of these features. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-092300- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 457 PM CST Thu Nov 8 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Widespread showers and isolated thunderstorms will begin to spread into the area from the northwest tonight. No severe thunderstorms are expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong and gusty northeast winds will overspread the coastal waters starting Friday morning. Small craft advisories are in effect for the Gulf waters Friday morning and the coastal lakes and bays from Friday morning through Saturday morning. Frequent gusts to gale force will become increasingly likely over the Gulf by Friday afternoon, continuing through Saturday morning. A gale watch remains in effect from noon Friday until noon Saturday. Widespread showers and isolated thunderstorms will continue Friday morning, gradually decreasing in coverage and intensity and ending from northwest to southeast through the afternoon and evening. No severe thunderstorms are expected. Dry conditions will prevail Friday afternoon through Saturday with precipitation chances returning Saturday night into Sunday as a weak upper disturbance moves across the northern gulf. This will be followed by another strong cold front swinging through the area late Monday into Tuesday which will be accompanied by widespread showers and possible Gale conditions. Severe weather is not expected with either of these features. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 9:00 PM CST | Gale Warning | LCH | 39 hr |
Nearby
Wind Advisories in Louisiana, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.